i've had problems ever since i started taking thyroid medication... my story begins in the doc's office when the PA noticed my goiter, did the blood work, diagnosed me with hashimoto, sent me to an endo, he prescribed levothyroxine.. felt good for awhile but i started losing too much weight so after playing with the dose switched me to synthroid.. which REALLY didn't agree with me (hair falling out, fast heart beat, etc)... so then i switched to armour.. also NOT agreeing with me.. i feel like i'm going crazy almost... I JUST WANT TO GO BACK TO HOW I FELT BEFORE THE MEDICATION.. so my question is, is there anyway i can WEAN OFF the medication altogether????
part 2 of above.. i am also completely self prescribing bc both my endo's have no sense of what is really going on.. tests always say normal when i feel horrible! if i take too much it actually feels like my skin is being stretched off my bones, and if i take too little i get really depressed and feel crazy.. i never just feel normal except in the morning before i take the medication..
Adjusting thyroid medications to the proper levels is an art form. You need to slow down. Thyroid adjustements also take patience, patience, and when that fails more patience. Any adjustments in meds need to be SMALL and they need to be given 4-6 weeks to level out before you are retested and another adjustment made. If your endos haven't a clue, then get one who does. Self-medicating is not the answer.
goolarra is right - you will never get to feeling better if you keep bouncing your meds around. You need to get on one dose and stay there long enough for it make a difference.
Getting thyroid levels balanced out is a tough thing to do and as goolarra said it takes patience - generally more than most of us have. It can be a long hard journey to get where we need to be, it seems that you might be making it even harder for yourself. Try to find a doctor who will work with you and pretty much start over, by getting on a dose and staying there for a while, then recheck your levels and adjust if necessary.
Would be great if you could post your levels, along with the lab's reference ranges.
Sorry for the delay.. Last blood test was taken 5/12/09 & the TSH was .62. I'm currently on 1 grain of armour.. I'm almost done though with what seems to be no chance of a refill, given all natural thyroid meds are on indefinite backorder..
Are your meds being adjusted ONLY on the TSH? Do you get FT4 and/or FT3 done? Those are the actual thyroid hormones, with FT3 being the most important since it's the hormone that the body actually uses. TSH is a pituitary hormone, which can vary for numerous reasons and is not a good indicator of thyroid function.
I don't use the Armour, but I've seen posts about the "shortage" - you might want to contact Stella5349 about that, as I know she's on it, as are some others. But you might need to go back on synthetic hormones for a period of time. Maybe if you start out at a very small dose - say, 25 mcg and increase by 12-25 mcg every few weeks, you would be a lot better off. Just make sure you get tested (FT4, FT3 and TSH) BEFORE each dosage change - that will give you an idea of how your levels are responding to the med and also let you know if you really need another increase right then. Some people who are started off on too large doses, don't do well on it.
Just take it slow and easy and we'll pray that it all works out for you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.